Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 4 of 4 Posts

·
Registered
Joined
·
300 Posts
Discussion Starter · #1 ·
I am taking Klonopin once in a while for anxiety ( about twice a months). I would like to take it more often but I am scared to be addicted to it. If I take it 3 times a week (once a day) do I become hooked on it ? How often can I take it so I don't become addicted to it ?
 

·
Registered
Joined
·
34,955 Posts
I would ask your doctor how often you can take it safely.It has a fairly long half life so it takes awhile to get out of your system but how that effects addiciton, I dunno.Have you had substance abuse problems in the past? If you had to go to rehab for other substances you probably have a different potential for addiction than someone who doesn't generally have addiction problems.Do you want to take it more often because you have symptoms more than a couple of times a month and it make you feel normal or do you want to take it as often as you can because you like it and you miss it when you haven't taken it? The second would be worrisome.
 

·
Registered
Joined
·
300 Posts
Discussion Starter · #3 ·
I like to take it because of all the worry and anxiety I have over my symptoms. I like the calming effect. I never had an addiction problem myself but I wonder if it runs in Families ? My Oncle died from alcoholism and my mother is addicted to sleeping pills. I do admit I take it sometimes because I just want to knock myself out even when I am not in severe pain. The combinatioin of constant abdominal discomfort, worry and neglectful husband it often to much to handle. That's why I am very careful and take it so far only about twice a months.
 

·
Registered
Joined
·
34,955 Posts
A family history of addiction may mean you want to be a bit more careful. These meds can be used for insomnia.Given the long half life I think maybe once a week would let it all clear out before the next dose. (If 1/2 is gone in 36 hours then by 7 day you've pretty much cleared it).Just watch for feeling worse when it wears off, or feeling like the dose you take doesn't do any good any more.
 
1 - 4 of 4 Posts
Top